Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I'm a mom with 2 little boys if you won't answer back for me ,please help me for them
Oct 19, 2005

I have donated and you have answered one time before, I just need a little more help please. I'm not one of these crazy people that ask crazy questions. I need serious help Dr. Bob.

March 25th last possible exposure. I had noticied two weeks later tingling in the vaginal area, that has gone on everyday for 6 months with no breakouts, unless they are inside. I has also had gotten clymedia that was treated for asap. After coming off the meds two weeks later developed PID, I was treated for that. I have lost 20 pounds going from 124 to 104 and can't seem to put the pounds back on. I have had salivary gland problems in my mouth for 3 months. It's very hard for me in the morning, my mouth is so dry and my eyes are very swollen and nasal feels very dry all the time. My ears pop everytime I swollow and I can feel the gland really swollen on the left side behind my ear more than the right side. Went to the ENT DOC and all he said was he was not an HIV DOC and was no help at all. I feel week and have a film in my eyes that is hard to clear up when I get up in the morning. I have chills for no reason and sonetimes I wake up with sweats at night. I found out the guy I was with was pos for sure. We had unprotected sex 3 times, I believe he may have had TB as well, but he will not give me anymore info other than his pos test. I believe that he was very far into his hiv. I don't know what is going on with me and I really feel like I'm going down hill fast. I have this tingling that wont go away and the salivary glands really scare me the worse. I was really healthy before this and now really feel sick. I have had every symptom even before I knew what the symptoms were. What else can I do? I have had that pcr qual at day 22, 3 Ora Sure test up to 3 months, a reg Eliza at 4 months and just had my 180 day Ora Sure all neg. I talked to the CDC and they told me there have been cases of people turning pos after 6 months. If this guy had exposed me to the std and the herp along with the tb and hiv would could this be a reason for late antibodies? Tell me what to do please. Should I see an HIV Doc for better testing? Is there anything else that effect the herp virus that it would so active? I know you can't tell me what is wrong, but please give me an idea on what else it could be. I just feel like my body is really telling me that it's sick. Please answer me just one morw time, PLEASE.

Response from Dr. Frascino

Hello,

I'll be brief, as I'm not providing any new information, but rather reiterating what I've already said many times before.

Yes, you placed yourself at risk for STDs, including HIV, by having unprotected sex. Some STDs, such as Chlamydia, are much easier to transmit and acquire than HIV. (Thankfully!) Your four negative OraSure tests out to 180 days, negative ELISA at four months and negative qualitative PCR at day 22 are both definitive and conclusive. HIV is not your problem. You are HIV negative. You are not a late seroconverter. (The PCR test does not utilize antibodies at all!)

It's appropriate and important for you to have your STDs treated with routine follow-up care as needed. However, continuing to perseverate on HIV is unwarranted and unhealthy. Many (perhaps most) of your ongoing symptoms could be related to anxiety and irrational fears. I strongly urge you seek counseling to help you accept the wonderful news of your HIV-negative status and to help you cope with your unwarranted worries.

Thanks again for your donation. Feel better soon. OK?

Dr. Bob



Previous
What to tell my son...
Next
just a howdy and thanks

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement